Lowe's syndrome

Alternative eponyms

Related people

Oculocerebrorenal dystrophy syndrome characterised by severe psychomotor retardation with growth and mental retardation/deterioration, hyperactivity with bizarre choreoathetoid movements, and screaming.

Description

Oculocerebrorenal dystrophy syndrome characterised by severe psychomotor retardation with growth and mental retardation/deterioration, hyperactivity with bizarre choreoathetoid movements, and screaming. Affected persons have small eyes, congenital glaucoma, congenital bilateral cataracts, strabismus, abnormal enlargement of the eyes, muscular hypotonia, loss of reflexes. There is renal tubular dysfunction which causes proteinuria, amine aciduria and acidosis. Blindness; no deafness; Affects almost exclusively males. Symptoms apparent in very early infancy. X-linked familial syndrome transmitted by heterozygous female.

Bickel, see Fanconi-Bickel syndrome, under Guido Fanconi, Swiss paediatrician, 1892-1979.

Bibliography

  • C.U. Lowe, M. Terrey, E. A. MacLachlan:
    Organic aciduria, decreased renal ammoniac production, hydrophthalmos, and mental retardation. A distinct clinical entity.
    American Journal of Diseases of Children, Chicago, 1952, 83: 164-184.

What is an eponym?

An eponym is a word derived from the name of a person, whether real or fictional. A medical eponym is thus any word related to medicine, whose name is derived from a person.

What is Whonamedit?

Whonamedit.com is a biographical dictionary of medical eponyms. It is our ambition to present a complete survey of all medical phenomena named for a person, with a biography of that person.

Disclaimer:

Whonamedit? does not give medical advice.
This survey of medical eponyms and the persons behind them is meant as a general interest site only. No information found here must under any circumstances be used for medical purposes, diagnostically, therapeutically or otherwise. If you, or anybody close to you, is affected, or believe to be affected, by any condition mentioned here: see a doctor.